[Skip to Content]
[Skip to Content Landing]
Article
November 1984

Captopril in Takayasu's Disease in Children

Arch Intern Med. 1984;144(11):2283-2284. doi:10.1001/archinte.1984.04400020217044
Abstract

To the Editor.—The recent article by Grossman et al1 prompts us to report our experience with captopril therapy in two children with Takayasu's arteritis and bilateral renal artery stenosis.

Report of a Case.—Case 1.—An infant, aged 11 months, with severe hypertension (220/140 mm Hg) was unresponsive to propranolol hydrochloride, hydralazine hydrochloride, minoxidil, hydrochlorothiazide, and sprionolactone therapy. Angiography showed Takayasu's disease with narrowing of both renal arteries at their origin, stenosis of the origins of the superior mesenteric and coeliac arteries, narrowing and dilatation of the abdominal aorta with prominent collaterial anastomosis between the superior and inferior mesentery arteries (with large anastomotic artery of Drummond).

Treatment with captopril initially caused a sharp fall in the infant's BP and a renal scan showed diminished right-sided renal perfusion. Therapy with captopril was discontinued and the patient underwent left-sided renal autotransplant. Uncontrollable hypertension recurred, however, because of the persistent right-sided renal artery stenosis. Therapy

First Page Preview View Large
First page PDF preview
First page PDF preview
×